Wildfire, Johnson
- When
- July 5, 2:00 AM CST to July 16, 4:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Park/Forest Service
The Bee Ridge Fire about 5 miles northeast of Ozone in Johnson County began on the 5th and eventually burned 189 acres in the Ozark National Forest.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Bee Ridge Fire about 5 miles northeast of Ozone in Johnson County began on the 5th and eventually burned 189 acres in the Ozark National Forest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 11:40 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 AM CDT THU JUL 5 2012 .AVIATION...05/06Z TAF CYCLE VFR CONDS ARE EXPECTED THRU THE PD. SCTD CU WL AGAIN FORM ACRS THE FA DURG THE LATE MRNG/EARLY AFTN HRS. SIMILAR TO WED...EXPECT WDLY SCTD CONVECTION TO DVLP ACRS PARTS OF ERN/SERN AR...WITH VCTS MENTIONED AT KPBF AND KLLQ. CHCS ARE TOO LOW ELSEWHERE TO MENTION IN THE FCST ATTM. LGT WINDS THRU THE EARLY MRNG HRS WL INCRS FM THE S/SW AT 5 TO 10 MPH TOWARD MIDDAY. VSBY SENSOR IS OUT AT KLLQ... THEREFORE AMD NOT SKED INCLUDED IN TAF. /44/ && .PREV DISCUSSION... /ISSUED 232 PM CDT WED JUL 4 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE REMAIN THE DRY AND HOT WEATHER CONDITIONS. SOME ISOLATED CHANCES OF CONVECTION MAY BE SEEN BUT THE OVERALL CHANCE WILL REMAIN LOW UNTIL LATE IN THE WEEKEND AND INTO NEXT WEEK. WILD FIRE DANGER REMAINS HIGH THROUGH THE PERIOD. THIS AFTERNOON SEEING SOME CUMULUS FIELD FORMING OVER SOUTHERN TO CENTRAL AR...AS SOUTH WIND HAS BROUGHT SURFACE DEW POINT TEMPS UP A BIT TO THE MID AND UPPER 60S OVER SOUTHERN AR...WHILE LOWER 60S CENTRAL...TO UPPER 50S TO LOWER 60S OVER THE NORTH. THE UPPER RIDGE HAS HELD OVER AR TO MO...WHILE SOME WEAK SHORT WAVE ENERGY IS ROTATING AROUND THE UPPER HIGH WITH ISOLATED CONVECTION NOTED OVER SOUTHERN IL TO WESTERN KY...TO CENTRAL TO SOUTHERN MS. SOME OF THIS ENERGY MAY DRIFT INTO SOUTHERN AR OVER THE NEXT FEW DAYS WITH ISOLATED CONVECTION CHANCES IMPROVING. OVER AR STILL AN ISOLATED STORM MAY BE SEEN LATE AFTERNOON TO SUNSET. CURRENTLY A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING OVER SOUTHERN TO SOUTHEASTERN AR. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT POSSIBLE ISOLATED SHOWER OR THUNDERSTORM THIS EVENING AND WILL HAVE A SLIGHT CHANCE GOING OVER S TO SE AR THROUGH SUNSET. AFTER SUNSET ANY CONVECTION WILL DISSIPATE. OTHERWISE...DRY AND HOT EXPECTED FOR THURSDAY WITH THE OVERALL UPPER RIDGE CENTERED OVER MO. A SLIGHT CHANCE MAY BE SEEN AGAIN THURSDAY AFTERNOON TO EARLY EVENING WITH SOME VERY WEAK ENERGY ROTATING AROUND THE UPPER HIGH. A BETTER CHANCE OF ISOLATED CONVECTION IS SEEN FRIDAY WITH MODELS SHOWING BETTER SHORT WAVE ENERGY MOVING FROM THE TN VALLEY TO SOUTHERN AR...AND HAVE ADDED A SLIGHT CHANCE AREA. BETTER CHANCES ARE SEEN ON SATURDAY AS THE UPPER RIDGE MOVES BACK TO THE WEST WHICH WOULD ALLOW SOME SHORT WAVE ENERGY TO MOVE OVER AR...AGAIN MAINLY CENTRAL TO SOUTHERN AR. SOME MAY HOLD INTO SATURDAY NIGHT IF ADDITIONAL SHORT WAVE ENERGY MATERIALIZES. TEMPS WILL REMAIN WELL ABOVE NORMAL WITH MANY MID TO UPPER 90S AND SEVERAL SPOTS RECORDING 100 DEGREES. TEMPS WILL SLOWLY LOWER IN SPOTS WITH CLOUDS AND BETTER CHANCES OF RAIN. LONG TERM...SUNDAY THROUGH WEDNESDAY COLD FRONT WILL BE PUSHING SOUTH INTO NRN SECTIONS OF AR AT THE START OF THE LONG TERM AS THE UPPER FLOW PATTERN SHIFTS...WITH THE MAIN UPPER RIDGE SHIFTING WEST AND A TROUGH DEEPENING OVER THE GREAT LAKES REGION. THIS WILL PUT MUCH OF THE NRN PLAINS INTO THE OH RIVER VALLEY REGION IN GENERALLY NW FLOW ALOFT...WITH AR ON THE SWRN EXTENT OF THIS PATTERN. AS A RESULT...EXPECT THE AFOREMENTIONED COLD FRONT TO STALL SOMEWHERE OVER THE REGION...WITH INCREASED POTENTIAL FOR RAINFALL AND COOLER TEMPS BY EARLY NEXT WEEK. THERE IS REASONABLE AGREEMENT WITH THE MED RANGE MODEL SOLUTIONS SHOWING THIS FRONT STALLING SOMEWHERE OVER AR...WITH JUST SOME SLIGHT DIFFERENCES IN TIMING. EVEN SO...THE POTENTIAL OF BETTER RAIN CHANCES IS LOOKING A BIT BETTER EACH DAY...WITH REGARDS TO THE NEXT WEEK FORECAST. AS A RESULT...HAVE BUMPED POPS A BIT HIGHER FOR EARLY NEXT WEEK...BUT WILL NOT GET TOO AGGRESSIVE WITH POPS YET UNTIL THIS PERIOD GETS CLOSER IN TIME AND CONFIDENCE INCREASES EVEN FURTHER. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUL 4 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383079.